Florida, 2007

Drought in Florida, November 1 to 30, 2007

November 1 to 30, 2007 · NWS MFL · 3 events in 3 counties and zones

Drought conditions continued over most of interior and southwest Florida during November as the onset of the South Florida dry season is compounding long-term rainfall deficits across the region.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Drought conditions continued over most of interior and southwest Florida during November as the onset of the South Florida dry season is compounding long-term rainfall deficits across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 31, 8:30 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 31, 8:30 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 PM EDT WED OCT 31 2007

.UPDATE...
SCATTERED SHOWERS WILL CONTINUE TO AFFECT MAINLY THE EASTERN HALF
OF THE PENINSULA AND ATLANTIC COASTAL WATERS OVERNIGHT. HOWEVER...
LATEST REFLECTIVITY IMAGERY FROM KAMX 88-D SUGGESTS THAT THE
SHOWERS ARE NOW MOVING IN AN INCREASINGLY SOUTHWESTWARD DIRECTION
AT 25 TO 30 KNOTS...WITH THIS BACKING OF THE STEERING FLOW BEING
INDUCED BY THE APPROACH OF TROPICAL STORM NOEL. THUS...THE CURRENT
POP FORECAST APPEARS TO BE IN GOOD SHAPE AND WILL MAKE NO CHANGES.
OTHERWISE...CLOUD COVER/TEMPERATURE/DEW POINT GRIDS ARE ALSO ON
TRACK IN THE FIRST PERIOD AND WILL BE MAKING NO CHANGES AT THIS
TIME.

CONCERNING WINDS...LOCAL C-MAN STATIONS FROM SOUTHEASTERN FLORIDA
AND THE KEYS CONTINUE TO REPORT GUSTS IN THE 35-40 KNOT RANGE...
BUT SURFACE OBS AT COASTAL ASOS STATIONS INDICATE WINDS ARE ONLY
GUSTING IN THE 20-25 KNOT RANGE. THIS DECREASING TREND IN WINDS...
RELATED TO THE WEAKENING PRESSURE GRADIENT ASSOCIATED WITH THE
APPROACHING TROPICAL STORM...SHOULD PERSIST OVERNIGHT. HOWEVER...
WILL CONTINUE WITH A WIND ADVISORY FOR SOUTHEASTERN COASTAL/METRO
ZONES GIVEN UNCERTAINTY IN THE TRACK OF NOEL AND POSSIBILITY FOR
INCREASING WINDS DIRECTLY ASSOCIATED WITH THE TROPICAL CYCLONE.
WILL ALSO LIKELY BE UPGRADING GALE WARNING/TROPICAL STORM WATCH TO
A TROPICAL STORM WARNING FOR AMZ650-651-670-671...BUT WILL AWAIT
INGESTION OF 01/03Z NHC ADVISORY WIND GRIDS BEFORE MAKING THE
FINAL DECISION ON THIS.

70/DD

&&

.AVIATION...
THE IMMEDIATE EAST COASTAL TERMINALS WILL CONTINUE TO SEE WINDS
SUSTAINED NEAR 20 KNOTS OVERNIGHT WITH GUSTS AROUND 25 KTS. THE REST
OF THE MORE INLAND EAST COAST SITES AND APF WILL SEE WINDS SLIGHTLY
LESS AT AROUND 10 TO 15 KNOTS OVERNIGHT...BUT INCREASE BACK TO
AROUND 15 TO 20 KNOTS DURING THURSDAY MORNING. AS NOEL MOVES TO
THE EAST OF S FL ON THURS WINDS WILL WILL BECOME MORE NORTHERLY
AND POSSIBLY NORTH NORTHWESTERLY AS THURSDAY EVENING PROGRESSES.
VCSH WAS LEFT IN THROUGH THE PERIOD AS SHOWERS CONTINUE TO WRAP
AROUND THE TROPICAL SYSTEM AND MVFR OR IFR CONDITIONS MAY BRIEFLY
OCCUR WITH ANY PASSING SHOWER.

&&

.PREV DISCUSSION... /ISSUED 236 PM EDT WED OCT 31 2007/

DISCUSSION...T.S.NOEL CURRENTLY SHIFTING NORTH OFF THE N CST OF
CUBA. THE TROUBLE CONTINUES TO BE EXACTLY WHAT TRACK WILL IT TAKE.
AT TIMES IT APPEARS THE LOW LEVEL CIRCULATION HAS BECOME SEPARATED
FROM THE DEEP CONVECTION. BOTH THE GFS AND ECMWF HAVE NOEL PICKED
UP BY UPSTREAM SHORTWAVE CURRENTLY DIGGING INTO THE N CENTRAL
GOFMEX. THIS SEEMS REASONABLE COMPARED TO THE LAST COUPLE RUNS
FROM THE NAM WHICH BRING NOEL NW TOWARDS S FLA. WHILE THIS IS
ALWAYS A POSSIBILITY WITH TROPICAL STORMS, ESPECIALLY IF THE LOW
LEVEL CENTER DOES EMERGE OUT FROM THE CONVECTION, THE NAMS
SOLUTION IS TO WEAKEN THE UPSTREAM TROUGH TO NEARLY NOTHING AS THE
RIDGE IN THE SW U.S. BUILDS EAST ON THE TOP SIDE OF NOEL WHICH
WOULD BE THE REASON IT MOVES THE SYSTEM TO THE NW. HOWEVER,
LOOKING AT THE LATEST WATER VAPOR IMAGERY, IT IS CLEAR THE
SHORTWAVE IS CONTINUING TO DIG SOUTHWARD. SO THE NAM DOES NOT
APPEAR TO BE A PLAUSIBLE SOLUTION. SO IN GOING WITH THE GFS
SOLUTION, WILL GO CLOSER TO MAV GUIDANCE WITH ITS LOWER POPS. AS
NOEL DOES MOVE OFF TO THE NE ON THURSDAY, THE TROUGH THAT IS
RESPONSIBLE FOR THIS WILL DRAG ITS ASSOCIATED COLD FRONT THROUGH S
FLA LATE THURSDAY/EARLY FRIDAY WITH DEW POINTS FALLING INTO THE 60S
ON FRIDAY OR SATURDAY ACROSS MUCH OF THE REGION. LOOKING AT THE
LONGER RANGE, THE GFS SHOWS A SERIES OF SHORTWAVES MOVING THROUGH
THE LONG WAVE PATTERN KEEPING S FLA IN GENERAL N FLOW INTO THE
MIDDLE OF NEXT WEEK AND DEW POINTS REMAINING IN THE 60S. THIS IS
ONE FORECASTER THAT HOPES THIS SCENARIO PANS OUT AND WE CAN END
THE WET SEASON.

MARINE...WIND AND SEAS WILL REMAIN HIGH AS T.S. NOEL LIFTS NORTH
AND BRUSHES THE FAR OUTER ALTC WTRS. WILL CONTINUE THE GALE
WARNINGS AS SUCH AND SCA FOR ALL OTHER WTRS. NOT MUCH RELIEF SEEN
IN THE GULF STREAM CONDITION AS WINDS REMAIN NORTHERLY THROUGH THE
END OF THE WEEK INTO THE WEEKEND AFTER THE COLD FRONTAL PASSAGE.
THIS WILL KEEP SEAS WELL ABOVE SCA CRITERIA THROUGH AT LEAST
SUNDAY AND POSSIBLY INTO MONDAY.

FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH THE EXCEPTION OF VERY
HIGH DISPERSION INDICES AND TRANSPORT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  86  77  84 / 60 50 20 20
FORT LAUDERDALE  80  85  76  86 / 60 50 20 20
MIAMI            78  86  77  86 / 60 50 20 20
NAPLES           74  86  72  85 / 20 20 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 6 AM EDT THURSDAY FOR FLZ068-FLZ072-FLZ074-
     FLZ168-FLZ172-FLZ173-FLZ174.

     TROPICAL STORM WATCH FOR FLZ168-FLZ172-FLZ173.

     COASTAL FLOOD WARNING UNTIL 6 AM EDT THURSDAY FOR FLZ168.

     HIGH SURF ADVISORY UNTIL 6 AM EDT THURSDAY FOR FLZ172-FLZ173.

AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR AMZ610.

     GALE WARNING UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR AMZ630-AMZ650-
     AMZ651-AMZ670-AMZ671.

     TROPICAL STORM WATCH FOR AMZ650-AMZ651-AMZ670-AMZ671.

     TROPICAL STORM WATCH FOR AMZ630.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR GMZ656-GMZ657-
     GMZ676.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Oct 31, 10:35 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1135 PM EDT WED OCT 31 2007

FLZ063-066>075-168-172>174-011015-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1135 PM EDT WED OCT 31 2007

...WIND ADVISORY FOR METRO AND COASTAL SECTIONS OF SOUTHEAST FLORIDA...
...COASTAL FLOOD WARNING PALM BEACH COUNTY COAST...
...HIGH SURF ADVISORY COASTAL BROWARD AND MIAMI-DADE...
...TROPICAL STORM WARNING ATLANTIC WATERS...
...TROPICAL STORM WATCH SOUTHEAST COAST AND BISCAYNE BAY...
...SMALL CRAFT ADVISORY GULF WATERS AND LAKE OKEECHOBEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE
WITH A NORTHEAST SWELL TO RESULT IN A HIGH RISK OF RIP CURRENTS THROUGH
THE PERIOD. SWIMMERS ARE ADVISED TO STAY OUT OF THE SURF ZONE AND
HEED THE ADVICE OF THE BEACH PATROL.

TORNADOES: STRONG NORTHEAST WINDS AT THE SURFACE AND ALOFT WILL
MAINTAIN FAVORABLE WIND PROFILES ACROSS THE AREA PARTICULARLY
THROUGH TONIGHT. AS A RESULT, THERE IS A REMOTE, DUE TO VERY
LIMITED INSTABILITY, POSSIBILITY OF A WEAK TORNADO OR WATERSPOUT
TODAY AND TONIGHT AS RAIN BANDS MOVE ONSHORE FROM THE ATLANTIC.

WIND: THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH OF
SOUTH FLORIDA AND TROPICAL STORM NOEL TO THE SOUTH WILL CONTINUE
TO PRODUCE WIND GUSTS OF 40 MPH OVER THE METRO AREAS OF THE EAST
COAST TONIGHT. THEREFORE, A WIND ADVISORY REMAINS IN EFFECT FOR
METRO AND COASTAL SECTIONS OF PALM BEACH TO MIAMI DADE COUNTIES
THROUGH TONIGHT. DUE TO THE PROXIMITY OF NOEL AND ITS STRONG WINDS
TONIGHT, A TROPICAL STORM WARNING IS NOW IN EFFECT FOR THE ATLANTIC
COASTAL WATERS. THESE WINDS WILL STAY EAST OF BISCAYNE BAY, WHERE A
GALE WARNING REMAINS IN EFFECT. WINDS WILL BE SLIGHTLY LESS OVER
LAKE OKEECHOBEE AND OVER THE COASTAL GULF WATERS, HOWEVER A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR THOSE AREAS. STAY TUNED TO THE
LATEST STATEMENTS AND ADVISORIES FOR THE LATEST INFORMATION ON THIS
DEVELOPING SITUATION. DUE TO THE POSSIBILITY OF TROPICAL STORM NOEL
MOVING SLIGHTLY CLOSER TO FLORIDA THAN CURRENTLY FORECAST, A
TROPICAL STORM WATCH IS IN EFFECT FOR THE COASTAL AREAS OF SOUTHEAST
FLORIDA.

WAVES: SEAS OF 10 TO 12 FEET ARE FORECAST FOR THE ATLANTIC NEAR
SHORE WATERS, AND UP TO 15 FEET OR HIGHER IN THE GULF STREAM.
THESE WAVES WILL CRASH ONSHORE AND CREATE EXTREMELY HAZARDOUS SURF
CONDITIONS ALONG THE EAST COAST BEACHES. A COASTAL FLOOD WARNING
IS IN EFFECT FOR THE PALM BEACH COUNTY COAST FOR SEVERE BEACH
EROSION AND THE POTENTIAL FOR COASTAL FLOODING, ESPECIALLY FOR AREAS
FROM PALM BEACH SHORES NORTH TO JUPITER WHERE SEVERE BEACH EROSION
IS ALREADY OCCURRING. A HIGH SURF ADVISORY IS IN EFFECT FOR THE
BROWARD AND MIAMI-DADE COUNTY COASTS WHERE MINOR BEACH EROSION AND
SOME MINOR COASTAL FLOODING IS POSSIBLE WITH THE GREATEST THREAT
BEING FOR BROWARD COUNTY. TIDE LEVELS HAVE BEEN RUNNING AROUND 2
FEET ABOVE NORMAL ALONG THE EAST COAST AND THIS IS EXPECTED TO
CONTINUE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL STAY RATHER STRONG INTO EARLY THURSDAY AS NOEL PASSES
EAST OF SOUTH FLORIDA, WITH SLOWLY IMPROVING CONDITIONS LATE
THURSDAY. SEAS WILL REMAIN HIGH INTO THE UPCOMING WEEKEND AS
NORTHERLY WINDS WILL KEEP GULF STREAM SEAS HIGH.

ALL PERSONS IN SOUTH FLORIDA SHOULD REMAIN ALERT FOR THE LATEST
FORECASTS ON NOEL AS WELL AS THE LATEST STATEMENTS FROM THE
NATIONAL WEATHER SERVICE IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WINDS OVER 40 MPH AND COASTAL
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 31, 6:25 PM EST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
725 PM EDT WED OCT 31 2007

FLZ173-312345-
COASTAL MIAMI-DADE COUNTY FL-
725 PM EDT WED OCT 31 2007

...STRONG SHOWERS MOVING ACROSS THE AREA...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS ALONG A LINE EXTENDING FROM COCONUT GROVE TO
CUTLER BAY...MOVING WEST AT 35 MPH.

THESE STORMS WILL AFFECT...

COASTAL SECTIONS ALONG BISCAYNE BAY FROM BLACK POINT TO CORAL GABLES.

THE PRIMARY IMPACT WILL BE GUSTY WINDS OF AROUND 40 MPH ALONG THE
COAST...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2570 8024 2569 8025 2563 8027 2560 8031
      2559 8030 2554 8030 2553 8032 2551 8033
      2551 8037 2570 8030 2573 8026 2573 8024
TIME...MOT...LOC 2325Z 090DEG 32KT 2572 8026 2553 8035

TINGLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Glades

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Glades forecast zone
Reported by
Other Federal Agency
Coordinates
26.957, -81.189 (the zone’s center; the record gives no point)

The onset of the South Florida dry season in November has resulted in the continuation of the severe drought (D2) conditions across the region. November rainfall was below normal, and the level of Lake Okeechobee continued to set daily record lows of just over 10 feet above sea level.

Drought, Hendry

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Hendry forecast zone
Reported by
Other Federal Agency
Coordinates
26.554, -81.166 (the zone’s center; the record gives no point)

The onset of the South Florida dry season in November has resulted in the continuation of the severe drought (D2) conditions across the region. November rainfall was below normal, and the level of Lake Okeechobee continued to set daily record lows of just over 10 feet above sea level.

Drought, Inland Palm Beach County

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Inland Palm Beach County forecast zone
Reported by
Other Federal Agency
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

The onset of the South Florida dry season in November has resulted in the continuation of the severe drought (D2) conditions across the region. November rainfall was below normal, and the level of Lake Okeechobee continued to set daily record lows of just over 10 feet above sea level.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66177, 66178, 66179.